Focalin withdrawal generally does not occur in people who take the medication as recommended for legitimate medical purposes.
Rather, withdrawal from Focalin is most likely to occur in those who take high doses of the ADHD medication thereby abusing it, then abruptly stop taking it.
As a result, it is import to be alert for the following withdrawal symptoms, and learn how to take Focalin safely.
What Is Focalin?
Focalin is a stimulant prescription medication used to treat Attention Deficit Hyperactivity Disorder, otherwise known as ADD or ADHD.
It works by interacting with the chemicals in the brain that contribute to ADHD symptoms such as inattention, hyperactivity, and impulsive behavior.
Common Withdrawal Symptoms
Common withdrawal symptoms include changes in heart rhythm, depression, or extreme fatigue. Although withdrawal is generally not life threatening, it can be uncomfortable.
It can be so uncomfortable that people may start taking the drug again in order to relieve the withdrawal symptoms.
In addition, report any side effects to your doctor. If you experience a negative or severe reaction to this medication, you may need to visit the emergency room. One your symptoms are stabilized and you are discharged from the ER, contact your prescribing doctor to inform them of the situation.
Also, if pregnant women take this drug the baby may have withdrawal symptoms post delivery. If you are pregnant and taking this medication, talk with your health care provider about the safety of using the drug during pregnancy.
How To Avoid Withdrawal
Do not abruptly stop taking this medication without first consulting with your prescribing doctor or healthcare provider. Only take this medication as prescribed as your doctor. Do not share or sell your medications, and never take anyone else's prescription medication.
It is important to attend regular medication monitoring
appointments with your doctor so they can monitor your individual
progress. As always, be an informed consumer and relay any questions or
concerns to your doctor.
Get Dr. Kensington's FREE ADHD Newsletter!